Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 54, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Dec 12, 2014, 4:41 AM PST for Orange County, California. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2014, 4:41 AM PST (12:41 UTC)
- Expired
- Dec 12, 2014, 1:30 PM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 9 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247
WGUS56 KSGX 121241
FFWSGX
CAC059-121630-
/O.NEW.KSGX.FF.W.0054.141212T1241Z-141212T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
441 AM PST FRI DEC 12 2014
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ORANGE COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 830 AM PST
* AT 427 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NARROW BAND OF HEAVY PRECIPITATION MOVING INTO NORTHWESTERN
ORANGE COUNTY. THIS BAND HAS A HISTORY OF PRODUCING RAINFALL RATES
OF TWO-THIRDS TO ONE INCH OF RAIN PER HOUR..AND RAINFALL OF THIS
INTENSITY IS EXPECTED TO CONTINUE. THIS BAND IS EXPECTED TO REACH
THE SILVERADO BURN AREA BETWEEN 515 AND 530 AM...WITH THE HEAVIEST
PRECIPITATION BETWEEN 530 AND 630 AM. RAINFALL INTENSITY WILL
DECREASE AFTER ABOUT 630 AM. AN ADDITIONAL ONE-QUARTER TO
ONE-THIRD INCH OF RAIN IS POSSIBLE BETWEEN 630 AM AND 830 AM.
* THE STORM IS CAPABLE OF PRODUCING FLASH FLOODING AND DEBRIS FLOWS
IN AND BELOW THE SILVERADO FIRE BURN AREA...INCLUDING SILVERADO
CANYON.
FLASH FLOODS AND DEBRIS FLOWS ARE LIKELY TO OCCUR IN THE SILVERADO
CANYON AREA DUE TO HEAVY RAIN FALLING OVER THE SILVERADO FIRE BURN
SCAR. THIS INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO
CANYON ROAD. THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON
RESIDENTS...AND IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE
AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
&&
LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
3376 11754
$$
SS7 follow-up statements
178
WGUS76 KSGX 121405
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
605 AM PST FRI DEC 12 2014
CAC059-121630-
/O.CON.KSGX.FF.W.0054.000000T0000Z-141212T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE CA-
605 AM PST FRI DEC 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM PST FOR EAST
CENTRAL ORANGE COUNTY...
AT 554 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF MODERATE TO HEAVY RAIN CAPABLE OF PRODUCING FLASH
FLOODING OVER THE SILVERADO FIRE BURN SCAR. THE SILVERADO MOTORWAY
GAGE SUPPORTS THIS...REPORTING 0.24 IN OF RAIN FALL IN 15 MINUTES.
FLASH FLOODS AND DEBRIS FLOWS ARE LIKELY TO OCCUR IN THE SILVERADO
CANYON AREA DUE TO HEAVY RAIN FALLING OVER THE SILVERADO FIRE BURN
SCAR. THIS INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO
CANYON ROAD. THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON
RESIDENTS...AND IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE
AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
&&
LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
3376 11754
$$
PALMER761
WGUS76 KSGX 121458
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
658 AM PST FRI DEC 12 2014
CAC059-121630-
/O.CON.KSGX.FF.W.0054.000000T0000Z-141212T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE CA-
658 AM PST FRI DEC 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM PST FOR EAST
CENTRAL ORANGE COUNTY...
AT 648 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING
OVER THE SILVERADO BURN SCAR. ALTHOUGH THE ORANGE COUNTY EOC HAS NOT
REPORTED ANY DEBRIS MOVEMENT AT THIS TIME...FLASH FLOODS AND DEBRIS
FLOWS ARE LIKELY TO OCCUR IN THE SILVERADO CANYON AREA DUE TO
MODERATE TO HEAVY RAIN FALLING OVER THE SILVERADO FIRE BURN SCAR.
THIS INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO CANYON
ROAD. THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON
RESIDENTS...AND IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE
AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
&&
LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
3376 11754
$$
PALMER496
WGUS56 KSGX 121610
FFWSGX
CAC059-121930-
/O.EXT.KSGX.FF.W.0054.000000T0000Z-141212T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 AM PST FRI DEC 12 2014
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ORANGE COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 1130 AM PST
* AT 800 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
TO INDICATE MODERATE TO HEAVY RAIN FALLING OVER THE SILVERADO FIRE
BURN SCAR CAPABLE OF PRODUCING FLASH FLOODING.
FLASH FLOODS AND DEBRIS FLOWS ARE LIKELY TO OCCUR IN THE SILVERADO
CANYON AREA DUE TO HEAVY RAIN FALLING OVER THE SILVERADO FIRE BURN
SCAR. THIS INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO
CANYON ROAD. THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON
RESIDENTS...AND IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE
AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
&&
LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
3376 11754
$$
PALMER475
WGUS76 KSGX 121707
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
907 AM PST FRI DEC 12 2014
CAC059-121930-
/O.CON.KSGX.FF.W.0054.000000T0000Z-141212T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE CA-
907 AM PST FRI DEC 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM PST FOR EAST
CENTRAL ORANGE COUNTY...
AT 900 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO
INDICATE MODERATE TO LOCALLY HEAVY RAIN CAPABLE OF PRODUCING FLASH
FLOODING OVER THE SILVERADO FIRE BURN SCAR AREA. THIS INCLUDES
HOMES AND BUSINESSES IN AND AROUND SILVERADO CANYON ROAD. THIS IS A
DANGEROUS SITUATION FOR SILVERADO CANYON RESIDENTS...AND IMMEDIATE
MEASURES SHOULD BE TAKEN TO PROTECT LIFE AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
&&
LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
3376 11754
$$
PALMER907
WGUS56 KSGX 121915
FFWSGX
CAC059-122130-
/O.EXT.KSGX.FF.W.0054.000000T0000Z-141212T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1115 AM PST FRI DEC 12 2014
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ORANGE COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 130 PM PST
* AT 1106 AM PST...THE MAIN BAND OF MODERATE TO HEAVY RAIN HAS
PASSED THE BURN AREA. HOWEVER...DOPPLER RADAR INDICATES SHOWERS WILL
CONTINUE TO TRACK ACROSS THE COUNTY THROUGH MIDDAY. SOME OF THESE
SHOWERS ARE BRIEFLY VERY INTENSE AND COULD TRIGGER A FLASH FLOOD
AND/OR A DEBRIS FLOW IN AND BELOW THE SILVERADO BURN AREA. THIS
INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO CANYON ROAD.
THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON RESIDENTS...AND
IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE AND PROPERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE WATERSHEDS BURNED THIS FALL ARE PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODS AND DEBRIS FLOWS DURING RAINSTORMS. A SHORT PERIOD OF EVEN
MODERATE RAINFALL ON A BURNED WATERSHED CAN LEAD TO DEBRIS FLOWS.
&&
LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758
3376 11754
$$
MM486 WGUS76 KSGX 122029 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1229 PM PST FRI DEC 12 2014 CAC059-122130- /O.CON.KSGX.FF.W.0054.000000T0000Z-141212T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE CA- 1229 PM PST FRI DEC 12 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM PST FOR EAST CENTRAL ORANGE COUNTY... AT 1225 PM...DOPPLER RADAR INDICATED SHOWERS CONTINUING TO TRACK ACROSS THE COUNTY BEFORE DECREASING AFTER 130 PM. SOME OF THESE SHOWERS ARE BRIEFLY VERY INTENSE AND COULD TRIGGER A FLASH FLOOD AND/OR A DEBRIS FLOW IN AND BELOW THE SILVERADO BURN AREA. THIS INCLUDES HOMES AND BUSINESSES IN AND AROUND SILVERADO CANYON ROAD. THIS IS A DANGEROUS SITUATION FOR SILVERADO CANYON RESIDENTS...AND IMMEDIATE MEASURES SHOULD BE TAKEN TO PROTECT LIFE AND PROPERTY. LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758 3376 11754 $$ MM
754 WGUS76 KSGX 122124 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 124 PM PST FRI DEC 12 2014 CAC059-122131- /O.EXP.KSGX.FF.W.0054.000000T0000Z-141212T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE CA- 124 PM PST FRI DEC 12 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM PST FOR CENTRAL ORANGE COUNTY... AS OF 130 PM...THE STEADY RAIN AS WELL AS THE HEAVIER SHOWERS HAD ENDED. A FEW SHOWERS WILL DEVELOPING AND MOVING INTO THE SILVERADO BURN AREA...BUT AT THIS TIME THEY DO NOT HAVE THE INTENSITY TO TRIGGER FLASH FLOODING OR DEBRIS FLOWS. A FLASH FLOOD WATCH IS STILL IN EFFECT BECAUSE MORE SHOWERS ARE EXPECTED THROUGH THE EVENING AND COULD INTENSIFY AT ANY TIME. LAT...LON 3371 11765 3374 11767 3377 11758 3376 11758 $$ MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 3:00 AM PST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 12, 3:00 AM PST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST FRI DEC 12 2014
.SYNOPSIS...
A STRONG STORM SYSTEM WILL BRING GUSTY WINDS AND RAIN TODAY WITH A
PERIOD OF HEAVY RAIN LIKELY THIS MORNING. SCATTERED SHOWERS
WILL CONTINUE TONIGHT BEFORE ENDING EARLY SATURDAY.
SEVERAL INCHES OF SNOW WILL ACCUMULATE IN THE HIGHER ELEVATIONS OF
THE SAN BERNARDINO COUNTY MOUNTAINS. DRY WITH SEASONAL WEATHER LATE
SATURDAY THROUGH MONDAY. A SERIES OF TROUGHS WILL BRING PERIODS OF
RAIN MONDAY NIGHT INTO WEDNESDAY...POSSIBLY INTO THURSDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A NARROW BAND OF HEAVY PRECIPITATION WAS MOVING THROUGH EASTERN
VENTURA COUNTY AS OF 230 AM. RAINFALL RATES WITHIN THIS BAND WERE
GENERALLY BETWEEN ONE-HALF TO ONE INCH PER HOUR A MUCH LARGER SWATH
OF MODERATE TO HEAVY RAIN IS MOVING THROUGH SANTA BARBARA COUNTY.
FURTHER EAST OVER OUR FORECAST AREA...SCATTERED LIGHT SHOWERS HAVE
DEVELOPED IN THE RELATIVELY WARM SOUTHERLY FLOW AHEAD OF THE COLD
FRONT. MOSTLY TRACE AMOUNTS TO A COUPLE HUNDREDTHS OF AN INCH HAVE
BEEN REPORTED WITH THESE SHOWERS ALONG THE COAST AND THE SOUTH
SLOPES OF THE SAN BERNARDINO MOUNTAINS.
NO MAJOR CHANGES TO THE FORECAST THIS MORNING AS THINGS APPEAR TO BE
ON TRACK. GUSTY SOUTH WINDS HAVE DEVELOPED AHEAD OF THE FRONT AND
SHOULD CONTINUE TO STRENGTHEN AS THE FRONT APPROACHES. THE STRONG
SOUTHERLY LOW-LEVEL JET...VEERING WIND PROFILE...AND MODEST SURFACE
BASED CAPE WILL ARE FAVORABLE FOR THUNDERSTORMS THIS
MORNING...MAINLY OVER THE COASTAL WATERS AND ADJACENT COASTAL AREAS.
WATERSPOUTS AND/OR WEAK TORNADOES ARE NOT OUT OF THE QUESTION. THIS
THREAT SHOULD QUICKLY END BY ABOUT 10 AM AS LOW-LEVEL WINDS BECOME
WESTERLY.
FOR THE STORM TODAY...
WIND: STRONG SOUTH-SOUTHEAST WINDS AHEAD OF THE COLD FRONT WILL
CONTINUE THROUGH ABOUT 10 AM FRIDAY. A PERIOD OF SUSTAINED WINDS OF
20-30 MPH WITH GUSTS OF 40-45 MPH IS LIKELY DURING THIS TIME. WINDS
WILL BECOME WESTERLY AND WEAKEN SUBSTANTIALLY WITH THE PASSAGE OF
THE COLD FRONT LATER THIS MORNING.
RAINFALL: ISOLATED LIGHT SHOWERS EARLY THIS MORNING WILL BE FOLLOWED
BY WIDESPREAD MODERATE TO LOCALLY HEAVY RAIN BETWEEN ABOUT 4 AM AND
10 AM. STRATIFORM PRECIPITATION WILL TURN TO SHOWERS THIS AFTERNOON
AND GRADUALLY TAPER OFF TONIGHT INTO SATURDAY MORNING. COLD AIR
ALOFT WILL MOVE OVER THE REGION THIS EVENING...INCREASING
INSTABILITY AND ENHANCING THE THREAT OF THUNDERSTORMS. WHILE SHOWERS
THIS EVENING SHOULD BE LIGHT FOR THE MOST PART...ISOLATED MODERATE
TO HEAVY SHOWERS AND SMALL HAIL ARE POSSIBLE SHOULD ANY
THUNDERSTORMS DEVELOP. OTHERWISE THE HIGHEST RAINFALL AMOUNTS ARE
EXPECTED ALONG THE SOUTH SLOPES OF THE SAN BERNARDINO MOUNTAINS
WHERE STRONG SOUTH WINDS ENHANCE OROGRAPHIC PRECIPITATION.
STORM TOTAL RAINFALL AMOUNTS WILL BE AROUND 1-1.50 INCHES IN THE
ORANGE COUNTY COASTAL AREAS AND INLAND EMPIRE...0.75-1.25 INCHES IN
THE SAN DIEGO COUNTY COASTS AND VALLEYS...1.5-2.00 INCHES IN THE
MOUNTAINS...AND 0.25-0.50 INCHES IN THE DESERTS. LOCAL AMOUNTS OF
3-4 INCHES ARE POSSIBLE ON THE SOUTH SLOPES OF THE SAN BERNARDINO
MOUNTAINS.
SNOWFALL: SNOW LEVELS WILL FALL FROM 8000 FEET THIS MORNING TO
5500-6500 FEET THIS AFTERNOON...THEN 5000-5500 FEET FRIDAY NIGHT.
2-5 INCHES OF SNOW IS POSSIBLE OVER THE SAN BERNARDINO
MOUNTAINS...WITH LOCALLY HIGHER AMOUNTS ON HIGHEST PEAKS. 1-2 INCHES
ARE POSSIBLE ON THE HIGHER PEAKS OF THE SAN JACINTO MOUNTAINS...AND
ONLY TRACE AMOUNTS ABOVE 5500 FT IN SAN DIEGO COUNTY.
WEAK RIDGING WILL BRING DRY...MILD WEATHER SUNDAY INTO MONDAY.
ANOTHER TROUGH DIGS ALONG THE WEST COAST BY MONDAY...AND SEVERAL
SHORT WAVES MOVING INTO SOUTHERN CA WILL BRING PERIODS OF
PRECIPITATION LATE MONDAY INTO AT LEAST WEDNESDAY. THE TIMING AND
TRACK OF THE MAIN UPPER LOW AND LONG-WAVE TROUGH AXIS IS ALL OVER
THE PLACE...SO CONFIDENCE LOWERS RAPIDLY TOWARDS THE END OF THE
FORECAST PERIOD. SHOWERS COULD CONTINUE INTO THU...OR WE COULD BE
WARMER AND DRY UNDER OFFSHORE FLOW.
&&
.AVIATION...
121000Z...LOW CLOUDS WITH BASES 2500-3500 FT MSL AND TOPS NEAR 4500
FT MSL...WILL CONTINUE WEST OF THE MOUNTAINS EARLY THIS MORNING.
REDUCED VIS AND LOWER CIGS ARE LIKELY BETWEEN 1500 UTC AND 2100 UTC
DURING RAIN SHOWERS. SCT TSTMS WILL ALSO BE POSSIBLE DURING THIS
PERIOD. VARIABLE CIGS WILL CONTINUE THROUGH TONIGHT.
SOUTH WINDS GUSTING TO NEAR 35 KTS WILL LIKELY IMPACT AIRPORTS WEST
OF THE MTNS BETWEEN 1200 UTC AND 1800 UTC...WHILE PORTIONS OF THE
MOUNTAINS AND DESERTS COULD EXPERIENCE GUSTS NEAR 50 KTS. WINDS WILL
SLOWLY DIMINISH THROUGH THE DAY...BECOMING WESTERLY IN THE
AFTERNOON AFTER THE FRONT PASSES.
&&
.MARINE...
200 AM...SEAS WILL CONTINUE TO RISE THROUGH SATURDAY AS A SERIES OF
ELEVATED WEST-NORTHWEST SWELLS ENTER THE REGION. AS THE LARGEST
SWELLS ENTER THE COASTAL WATERS THIS MORNING...COMBINED SEAS OF 10
TO 13 FEET WILL BE POSSIBLE THROUGH SATURDAY...MAINLY OVER THE OUTER
COASTAL WATERS. SOUTH WINDS GUSTING NEAR 35 KT ARE EXPECTED AHEAD OF
THE COLD FRONT THIS MORNING...WITH WEST WINDS GUSTING TO NEAR 20 KT
BEHIND THE FRONT EARLY THIS AFTERNOON AND EVENING. CONDITIONS WILL
LIKELY BE HAZARDOUS TO SMALL CRAFT DURING THIS TIME. WINDS WILL
CONTINUE TO WEAKEN ON SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT THROUGH SATURDAY MORNING FOR THE SEAS AND WIND.
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING AS THE COLD
FRONT MOVES ACROSS THE COASTAL WATERS. CLOUD-TO-WATER
LIGHTNING...SMALL HAIL...HEAVY RAIN...GUSTY AND ERRATIC WINDS...AND
WATERSPOUTS WILL BE POSSIBLE NEAR THUNDERSTORMS. A MARINE WEATHER
STATEMENT HAS BEEN ISSUED FOR THE COASTAL WATERS FOR TODAY AND
TONIGHT.
&&
.BEACHES...
200 AM...SURF WILL CONTINUE TO INCREASE ALONG SAN DIEGO AND ORANGE
COUNTY BEACHES THIS MORNING...BECOMING 7 TO 10 FEET WITH LOCAL SETS
TO 14 FEET. STRONG RIP CURRENTS ARE EXPECTED THROUGH THE
WEEKEND...WITH BEACH EROSION POSSIBLE TODAY AND SATURDAY. SWELL AND
SURF WILL BEGIN TO SUBSIDE EARLY NEXT WEEK.
&&
.SKYWARN...
SKYWARN ACTIVATION MAY BE REQUESTED EARLY THIS MORNING. WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
FOOTHILLS.
BEACH HAZARDS STATEMENT THROUGH LATE TONIGHT FOR THE BEACHES IN
THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
AREAS.
HIGH SURF ADVISORY FROM 4 AM FRIDAY TO 10 PM PST SATURDAY FOR
THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
AREAS.
WINTER WEATHER ADVISORY FROM 6 AM FRIDAY TO 6 AM PST SATURDAY
FOR THE SAN BERNARDINO COUNTY MOUNTAINS.
HIGH WIND WARNING UNTIL 10 AM FRIDAY FOR THE APPLE AND LUCERNE
VALLEYS...SAN BERNARDINO COUNTY MOUNTAINS.
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT
FOR THE SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
FOOTHILLS.
PZ...SMALL CRAFT ADVISORY UNTIL 10 AM PST SATURDAY FOR THE COASTAL
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...22
AVIATION/MARINE/BEACHES...PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 4:12 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 9 hr |
| Dec 12, 4:24 AM PST | Special Marine Warning | SGX | 81 min | |
| Dec 12, 5:40 AM PST | Special Marine Warning | SGX | 65 min | |
| Dec 12, 5:56 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 5 hr |
| Dec 12, 6:44 AM PST | Areal Flood Advisory | SGX | San Diego | 5 hr |
| Dec 12, 7:48 AM PST | Winter Storm Warning | SGX | San Bernardino | 14 hr |
| Dec 12, 10:44 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Dec 12, 11:47 AM PST | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Dec 12, 12:59 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 2 hr |
| Dec 12, 2:41 PM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.